Tohoku Mathematical Journal

Generalized motion of noncompact hypersurfaces with velocity having arbitrary growth on the curvature tensor

Hitoshi Ishii and Panagiotis Souganidis

Full-text: Open access

Article information

Tohoku Math. J. (2), Volume 47, Number 2 (1995), 227-250.

First available in Project Euclid: 3 May 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35K55: Nonlinear parabolic equations
Secondary: 35D05 58D25: Equations in function spaces; evolution equations [See also 34Gxx, 35K90, 35L90, 35R15, 37Lxx, 47Jxx] 58E15: Application to extremal problems in several variables; Yang-Mills functionals [See also 81T13], etc.


Ishii, Hitoshi; Souganidis, Panagiotis. Generalized motion of noncompact hypersurfaces with velocity having arbitrary growth on the curvature tensor. Tohoku Math. J. (2) 47 (1995), no. 2, 227--250. doi:10.2748/tmj/1178225593.

Export citation


  • [AGLM] L. ALVAREZ, F. GUICHARD, P. -L. LIONS AND J. -M. MOREL, Axioms and fundamental equations of image processing, Arch. Rat. Mech. Anal. 123 (1992), 199-257.
  • [BSS] G. BARLES, H. M. SONER AND P. E. SOUGANIDIS, Front propagation and phase field theory, SIA J. Control Optim. 31 (1993), 439^69.
  • [CGG] Y. -G. CHEN, Y. GIGA AND S. GOTO, Uniqueness and existence of viscosity solutions of generalize mean curvature flow equations, J. Differential Geom. 33 (1991), 749-786.
  • [CIL] M. G. CRANDALL, H. ISHII AND P. -L. LIONS, User's guide to viscosity solutions of second orde partial differential equations, Bull. Amer. Math. Soc. 27 (1992), 1-67.
  • [ES] L. C. EVANS AND J. SPRUCK, Motion of level sets by mean curvature I, J. Differential Geom. 3 (1991), 635-681.
  • [ESS] L. C. EVANS, H. M. SONER AND P. E. SOUGANIDIS, Phase transitions and generalized motion b mean curvature, Comm. Pure Appl. Math. 45 (1992), 1097-1123.
  • [GG] Y. GIGA AND S. GOTO, Motion of hypersurfaces and geometric equations, J. Math. Soc. Japa 44(1992), 99-111.
  • [GGIS] Y. GIGA, S. GOTO, H. ISH AND M. -H. SATO, Comparison principle and convexity preservin properties for singular degenerate parabolic equations on unbounded domains, Indiana Univ. Math. J. 40 (1992), 443-470.
  • [G] S. GOTO, Generalized motion of hypersurfaces whose growth speed depends superlinearly o curvature tensor, Differential Integral Equations 7 (1994), 323-343.
  • [1] T. ILMANEN, Generalized flow of sets by mean curvature on a manifold, Indiana Univ. Math J. 41 (1992), 671-705.
  • [L] P. -L. LIONS, Axiomatic derivation of image processing models, preprint
  • [KS1] M. KATSOULAKIS AND P. E. SOUGANIDIS, Interacting particle systems and generalized mea curvature evolution, Arch. Rat. Mech. Anal. 127 (1994), 133-157.
  • [KS2] M. KATSOULAKIS AND P. E. SOUGANIDIS, Generalized motion by mean curvature as a microscopi limit of stochastic Ising models with long range interactions and Glauber dynamics, Comm. Math. Phys., in press.
  • [M] D. S. MITRINOVIC, Analytic inequalities, Springer-Verlag, Berlin, 1970
  • [Son] H. M. SONER, Motion of a set by their mean curvature of its boundary, J. Differential Equation 101 (1993), 313-372.
  • [Sou] P. E. SOUGANIDIS, Interface dynamics in phase transitions, Proceedings ICM 94, in press
  • [T] N. S. TRUDINGER, The Dirichlet problem for the prescribed curvature equations, Arch. Rat Mech. Anal. III (1990), 153-170.